# SDR CHIA2020091064669

- Difficulty date: September 6, 2020
- Submitted: September 11, 2020
- Operation: Air carrier
- Aircraft: N239CH
- Make and model: Boeing 234
- Aircraft serial: MJ006
- Aircraft time: 32,137 hours
- Engine: Lyc AL5512
- System (JASC): 7600 · Engine Controls
- Part: Control Box
- Part number: 230084903
- Part serial: 210
- Condition: Failed
- Location: Overspeed
- Component: Engine, Hnywl, NA
- Component part number: 200102021
- Stage of operation: FF
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

PILOT ACCOUNT: DURING FIRE FIGHTING MISSION, NR 2 ENGINE ROLLED BACK TO INTERMEDIATE SETTING (LESS THAT FLIGHT RPM WITH RRPM DECAY, ABOVE GROUND IDLE).  THIS OCCURRED WHILE DROPPING WATER.  EMERGENCY POWER WAS NECESSARY TO MAINTAIN RRPM.  AFTER GAINING AIRSPEED AND RECOVERING RRPM, SIC PULLED OUT EACL AND EXECUTED DRILL NR 10.  NO RESPONSE FROM BEEP TRIM SYSTEM.  BUCKET REMAINED AS THE AIRCRAFT WAS CONFIGURED FOR S/E FLIGHT AND HAD THE PERFORMANCE TO RETAIN MISSION EQUIPMENT.  NOTE, AT THE TIME OF THE ROLL BACK, 10,300LBS OF WATER WAS IN THE BUCKET.  RECENT EVENT OCCURRED WITH A/C 239, WHICH ENDED UP HAVING ENGINE POWER RETURNING AND NEARLY CAUSING AN OVERSPEED.  THE FLIGHT CREW RETURNED NR 2 ECL TO GND TO PREVENT FURTHER POWER UNCOMMANDED CHANGES.  LANDED SINGLE ENGINE AT HEBER CITY AIRPORT WITHOUT FURTHER INCIDENT.  MECHANIC ACCOUNT: T/S ENGINE CONTROL SYSTEMS, NO DEFECTS NOTED.  SUSPECT OVERSPEED CONTROL BOX.  REMOVED NR 2 AND SWAPPED IN NR 1 KNOWN GOOD OVERSPEED CONTROL BOX.  INSTALLED SPARE OVERSPEED BOX INTO NR 1 POSITION.  AIRCRAFT RETURNED TO SERVICE.
